Late Effects of Chemotherapy After Vaginal Cancer

Anna Meadows, MD
Ultima Vez Modificado: 1 de noviembre del 2001

Share article


Imprima English

Question
Dear OncoLink "Ask the Experts,"
My daughter had vaginal cancer at the age of 17 months. We have been clean of cancer for ten years but having a shortness of breath that doctors cannot explain. What are the late effects of bleomycin, etoposide and cisplatin?  
Thank you.


Answer
Anna Meadows, MD, pediatric oncologist at the Children's Hospital of Philadelphia and Director of the Abramson Cancer Center of the University of Pennsylvania's Survivorship Research Program, responds:

It is fortunate that your daughter received the drugs that have been shown to be the best for the treatment of her kind of tumor. But, all chemotherapy has side effects and some of them do not arise until many years later. Depending on the dose, bleomycin can have an effect on the lungs and cisplatin can have an effect on the kidneys. But it is possible that her symptoms are unrelated to her previous treatment. She should be seen by someone who has experience with childhood cancer survivors and the late effects of treatment.


Imprima English

I Wish You Knew

How cancer patients have changed my life

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información